Alert archive / Montana / Freezing Rain Advisories in 2012

Freezing Rain Advisory 4, NWS Missoula, MT

March 2, 2012Clearwater County, Idaho County, Idaho; 5 counties in Montana

NWS Missoula, MT issued this freezing rain advisory at Mar 2, 2012, 10:20 AM PST for Clearwater County, Idaho County, Idaho; 5 counties in Montana. It took effect at Mar 3, 2012, 4:00 AM PST. It was in force for 106 min.

The area

The counties it named.

The facts

Issued
Mar 2, 2012, 10:20 AM PST (18:20 UTC)
In effect from
Mar 3, 2012, 4:00 AM PST
Expired
Mar 3, 2012, 5:46 AM PST
In force
106 min
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID, Granite County, MT, Lake County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT

The radar

The Missoula radar (KMSX), 47 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 6.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2012-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2012-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1338 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

620 
WWUS45 KMSO 021820
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1120 AM MST FRI MAR 2 2012


IDZ007-031200-
/O.NEW.KMSO.ZR.Y.0004.120303T1200Z-120303T1900Z/
OROFINO/GRANGEVILLE REGION-
1020 AM PST FRI MAR 2 2012

...FREEZING RAIN ADVISORY IN EFFECT FROM 4 AM TO 11 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 11 AM PST
SATURDAY. 

* IMPACTS/TIMING:SNOW WILL DEVELOP THIS EVENING...THEN TRANSITION
  TO FREEZING RAIN EARLY SATURDAY MORNING. THE FREEZING RAIN IS
  EXPECTED TO LAST UNTIL MID MORNING BEFORE BECOMING ALL RAIN. THE
  TRANSITION FROM SNOW TO FREEZING RAIN WILL RESULT IN HAZARDOUS
  DRIVING CONDITIONS AS ROADS BECOME SLICK. 

* SNOW/ICE ACCUMULATIONS:SNOW ACCUMULATIONS OF 1 TO 2 INCHES IN
  THE LOWER VALLEYS...UP TO 4 INCHES ON THE BENCHES. ICE
  ACCUMULATIONS WILL BE A TRACE UP TO 1/8 OF AN INCH.

* LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...GRANGEVILLE AND 
  VICINITY...GREER GRADE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$

MTZ005-043-031200-
/O.NEW.KMSO.ZR.Y.0004.120303T1200Z-120303T1900Z/
MISSOULA/BITTERROOT VALLEYS-POTOMAC/SEELEY LAKE REGION-
1120 AM MST FRI MAR 2 2012

...FREEZING RAIN ADVISORY IN EFFECT FROM 5 AM TO NOON MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO NOON MST
SATURDAY. 

* IMPACTS/TIMING:SNOW WILL DEVELOP LATE THIS EVENING...THEN
  TRANSITION TO FREEZING RAIN EARLY SATURDAY MORNING...MAINLY IN
  THE MISSOULA VALLEY AND THE HIGHWAY 200 AND INTERSTATE 90
  CORRIDORS. THE FREEZING RAIN IS EXPECTED TO LAST UNTIL MID
  MORNING BEFORE BECOMING ALL RAIN AND ENDING. THE TRANSITION FROM
  SNOW TO FREEZING RAIN WILL RESULT IN HAZARDOUS DRIVING
  CONDITIONS AS ROADS BECOME SLICK.

* SNOW/ICE ACCUMULATIONS:SNOW ACCUMULATIONS OF 1 TO 2 INCHES IN
  THE VALLEYS...UP TO 4 INCHES IN SEELEY LAKE. ICE ACCUMULATIONS WILL
  BE A TRACE UP TO 1/8 OF AN INCH.

* LOCATIONS IMPACTED INCLUDE...MISSOULA... HIGHWAY 200 BONNER TO
  GREENOUGH...I-90 EAST MISSOULA TO BEARMOUTH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$

IDZ005-031200-
/O.NEW.KMSO.WW.Y.0020.120303T1200Z-120304T0000Z/
NORTHERN CLEARWATER MOUNTAINS-
1020 AM PST FRI MAR 2 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND POCKETS OF FREEZING RAIN...WHICH IS IN
EFFECT FROM 4 AM TO 4 PM PST SATURDAY.

* IMPACTS/TIMING: SNOW WILL DEVELOP LATE TONIGHT AND CONTINUE
  THROUGH SATURDAY AFTERNOON. THE LOWER VALLEYS MAY HAVE A PERIOD OF
  FREEZING RAIN OR DRIZZLE SATURDAY MORNING...CREATING HAZARDOUS
  DRIVING CONDITIONS.

* SNOW ACCUMULATIONS:2 TO 4 INCHES. 

* LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO 
  HEADQUARTERS...PIERCE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW OR ICE
ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ006-MTZ006-031200-
/O.NEW.KMSO.WW.Y.0020.120303T1200Z-120304T0000Z/
SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS-
1120 AM MST FRI MAR 2 2012 /1020 AM PST FRI MAR 2 2012/

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM MST /4 AM PST/ TO
5 PM MST /4 PM PST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND POCKETS OF FREEZING RAIN...WHICH IS IN
EFFECT FROM 5 AM MST /4 AM PST/ TO 5 PM MST /4 PM PST/ SATURDAY.

* IMPACTS/TIMING:SNOW WILL DEVELOP LATE TONIGHT AND CONTINUE
  THROUGH SATURDAY AFTERNOON. THE HIGHWAY 12 CORRIDOR FROM LOWELL
  TO POWELL AND JUST EAST OF LOLO PASS TO LOLO ON THE MONTANA SIDE
  MAY HAVE A PERIOD OF FREEZING RAIN OR DRIZZLE SATURDAY
  MORNING...CREATING HAZARDOUS DRIVING CONDITIONS. LOLO PASS WILL
  SEE INCREASED WINDS SATURDAY AFTERNOON CREATING VISIBILITY
  ISSUES FROM BLOWING SNOW. 

* SNOW ACCUMULATIONS: 1 TO 2 INCHES IN THE VALLEYS...4 TO 6 INCHES
  OVER LOLO PASS...DIXIE AND ELK CITY. 

* LOCATIONS IMPACTED INCLUDE...DIXIE...ELK CITY...HIGHWAY 12
  LOWELL TO LOLO PASS...LOLO PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING
SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$

MTZ004-031200-
/O.NEW.KMSO.WW.Y.0020.120303T0900Z-120304T0000Z/
LOWER CLARK FORK REGION-
1120 AM MST FRI MAR 2 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM TO 5 PM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND POCKETS OF FREEZING RAIN...WHICH IS IN
EFFECT FROM 2 AM TO 5 PM MST SATURDAY.

* IMPACTS/TIMING:SNOW WILL DEVELOP LATE TONIGHT AND CONTINUE
  THROUGH SATURDAY AFTERNOON. INTERSTATE 90 FROM LOOKOUT PASS
  HAUGAN WILL REMAIN SNOW THROUGH THE DAY. HAUGAN EAST TO MISSOULA
  AND HIGHWAY 200 MAY SEE POCKETS OF FREEZING RAIN OR DRIZZLE SATURDAY
  MORNING...CREATING HAZARDOUS DRIVING CONDITIONS. LOOKOUT PASS
  WILL SEE INCREASED WINDS SATURDAY AFTERNOON CREATING VISIBILITY
  ISSUES FROM BLOWING SNOW.

* SNOW ACCUMULATIONS:1 TO 2 INCHES IN THE VALLEYS...3 TO 6 FROM
  HAUGAN TO LOOKOUT PASS AND OVER EVARO HILL.

* LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON 
  FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 
  LOOKOUT PASS TO HAUGAN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING
SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$
3 follow-up statements
222 
WWUS45 KMSO 031016
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
316 AM MST SAT MAR 3 2012

IDZ007-031130-
/O.CAN.KMSO.ZR.Y.0004.120303T1200Z-120303T1900Z/
OROFINO/GRANGEVILLE REGION-
216 AM PST SAT MAR 3 2012

...FREEZING RAIN ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE
FREEZING RAIN ADVISORY. 

TEMPERATURES IN VALLEY LOCATIONS HAVE REMAINED WELL ABOVE FREEZING
AT MOST LOCATIONS WITH A MIX OF LIGHT RAIN AND SNOW SHOWERS. CLOUD
COVER AND WIND WILL PREVENT TEMPERATURES FROM DROPPING BELOW
FREEZING LONG ENOUGH TO CAUSE FREEZING RAIN TODAY.

$$

MTZ005-043-031900-
/O.CON.KMSO.ZR.Y.0004.120303T1200Z-120303T1900Z/
MISSOULA/BITTERROOT VALLEYS-POTOMAC/SEELEY LAKE REGION-
316 AM MST SAT MAR 3 2012

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL NOON MST
TODAY...

A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. 

* IMPACTS/TIMING:SNOW WILL TRANSITION TO LIGHT FREEZING RAIN OR
  FREEZING DRIZZLE EARLY THIS MORNING...MAINLY IN THE MISSOULA
  VALLEY AND THE HIGHWAY 200 AND INTERSTATE 90 CORRIDORS. THE
  FREEZING RAIN IS EXPECTED TO LAST UNTIL MID MORNING BEFORE
  BECOMING ALL RAIN AND ENDING. THE TRANSITION FROM SNOW TO
  FREEZING RAIN WILL RESULT IN HAZARDOUS DRIVING CONDITIONS AS
  ROADS BECOME SLICK.

* SNOW/ICE ACCUMULATIONS:SNOW ACCUMULATIONS OF A TRACE TO 2 INCHES
  IN THE VALLEYS...UP TO 4 INCHES IN SEELEY LAKE. ICE
  ACCUMULATIONS WILL BE A TRACE UP TO 1/8 OF AN INCH.

* LOCATIONS IMPACTED INCLUDE...MISSOULA...HIGHWAY 200 BONNER TO
  GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST
  MISSOULA TO BEARMOUTH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$

IDZ005-031900-
/O.CON.KMSO.WW.Y.0020.120303T1200Z-120304T0000Z/
NORTHERN CLEARWATER MOUNTAINS-
216 AM PST SAT MAR 3 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

* IMPACTS/TIMING: SNOW WILL CONTINUE THROUGH THIS AFTERNOON.
  THE LOWER VALLEYS MAY HAVE A PERIOD OF FREEZING RAIN OR DRIZZLE
  THIS MORNING...CREATING HAZARDOUS DRIVING CONDITIONS.

* SNOW ACCUMULATIONS:2 TO 4 INCHES.

* LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO 
  HEADQUARTERS...PIERCE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW OR ICE
ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ006-MTZ006-031900-
/O.CON.KMSO.WW.Y.0020.120303T1200Z-120304T0000Z/
SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS-
316 AM MST SAT MAR 3 2012 /216 AM PST SAT MAR 3 2012/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM
PST/ THIS AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM
PST/ THIS AFTERNOON. 

* IMPACTS/TIMING:SNOW WILL CONTINUE THROUGH THIS AFTERNOON.
  THE HIGHWAY 12 CORRIDOR FROM LOWELL TO POWELL AND JUST EAST OF
  LOLO PASS TO LOLO ON THE MONTANA SIDE MAY HAVE A PERIOD OF
  FREEZING RAIN OR DRIZZLE THIS MORNING...CREATING HAZARDOUS
  DRIVING CONDITIONS. LOLO PASS WILL SEE INCREASED WINDS THIS
  AFTERNOON CREATING VISIBILITY ISSUES FROM BLOWING SNOW.

* SNOW ACCUMULATIONS: 1 TO 2 INCHES IN THE VALLEYS...4 TO 6 
  INCHES OVER LOLO PASS...DIXIE AND ELK CITY. 

* LOCATIONS IMPACTED INCLUDE...DIXIE...ELK CITY...HIGHWAY 12 
  LOWELL TO LOLO PASS...HIGHWAY 93 SULA TO LOST TRAIL PASS... 
  LOLO PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING
SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$

MTZ004-031900-
/O.CON.KMSO.WW.Y.0020.000000T0000Z-120304T0000Z/
LOWER CLARK FORK REGION-
316 AM MST SAT MAR 3 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* IMPACTS/TIMING:SNOW WILL DEVELOP CONTINUE THROUGH THIS
  AFTERNOON. INTERSTATE 90 FROM LOOKOUT PASS TO HAUGAN WILL REMAIN
  SNOW THROUGH THE DAY. HAUGAN EAST TO MISSOULA AND HIGHWAY 200
  MAY SEE POCKETS OF FREEZING RAIN OR DRIZZLE THIS
  MORNING...CREATING HAZARDOUS DRIVING CONDITIONS. LOOKOUT PASS
  WILL SEE INCREASED WINDS THIS AFTERNOON CREATING VISIBILITY
  ISSUES FROM BLOWING SNOW.

* SNOW ACCUMULATIONS:1 TO 2 INCHES IN THE VALLEYS...3 TO 6 FROM 
  HAUGAN TO LOOKOUT PASS AND OVER EVARO HILL. 

* LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON 
  FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 
  LOOKOUT PASS TO HAUGAN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING
SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$
969 
WWUS45 KMSO 031229
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
529 AM MST SAT MAR 3 2012

MTZ005-043-031900-
/O.CON.KMSO.ZR.Y.0004.000000T0000Z-120303T1900Z/
MISSOULA/BITTERROOT VALLEYS-POTOMAC/SEELEY LAKE REGION-
529 AM MST SAT MAR 3 2012

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL NOON MST
TODAY...

A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. 

* IMPACTS/TIMING:SNOW WILL TRANSITION TO LIGHT FREEZING RAIN OR 
  FREEZING DRIZZLE EARLY THIS MORNING...MAINLY IN THE MISSOULA 
  VALLEY AND THE HIGHWAY 200 AND INTERSTATE 90 CORRIDORS. THE 
  FREEZING RAIN IS EXPECTED TO LAST UNTIL MID MORNING BEFORE 
  BECOMING ALL RAIN AND ENDING. THE TRANSITION FROM SNOW TO 
  FREEZING RAIN WILL RESULT IN HAZARDOUS DRIVING CONDITIONS AS 
  ROADS BECOME SLICK. 

* SNOW/ICE ACCUMULATIONS:SNOW ACCUMULATIONS OF A TRACE TO 2 
  INCHES IN THE VALLEYS...UP TO 4 INCHES IN SEELEY LAKE. ICE 
  ACCUMULATIONS WILL BE A TRACE UP TO 1/8 OF AN INCH. 

* LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA... 
  HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO 
  CONDON...I-90 EAST MISSOULA TO BEARMOUTH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$

IDZ005-032030-
/O.CON.KMSO.WW.Y.0020.000000T0000Z-120304T0000Z/
NORTHERN CLEARWATER MOUNTAINS-
429 AM PST SAT MAR 3 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

* IMPACTS/TIMING: SNOW WILL CONTINUE THROUGH THIS AFTERNOON. THE 
  LOWER VALLEYS MAY HAVE A PERIOD OF FREEZING RAIN OR DRIZZLE 
  THIS MORNING...CREATING HAZARDOUS DRIVING CONDITIONS. 

* SNOW ACCUMULATIONS:2 TO 4 INCHES.

* LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO 
  HEADQUARTERS...PIERCE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW OR ICE
ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ006-MTZ006-032030-
/O.CON.KMSO.WW.Y.0020.000000T0000Z-120304T0000Z/
SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS-
529 AM MST SAT MAR 3 2012 /429 AM PST SAT MAR 3 2012/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM
PST/ THIS AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM
PST/ THIS AFTERNOON. 

* IMPACTS/TIMING:SNOW WILL CONTINUE THROUGH THIS AFTERNOON. THE
  HIGHWAY 12 CORRIDOR FROM LOWELL TO POWELL AND JUST EAST OF LOLO
  PASS TO LOLO ON THE MONTANA SIDE MAY HAVE A PERIOD OF FREEZING
  RAIN OR DRIZZLE THIS MORNING...CREATING HAZARDOUS DRIVING
  CONDITIONS. LOLO PASS WILL SEE INCREASED WINDS CREATING
  VISIBILITY ISSUES FROM BLOWING SNOW.

* SNOW ACCUMULATIONS: 1 TO 2 INCHES IN THE VALLEYS...4 TO 6 
  INCHES OVER LOLO PASS...DIXIE AND ELK CITY. 

* LOCATIONS IMPACTED INCLUDE...DIXIE...ELK CITY...HIGHWAY 12 
  LOWELL TO LOLO PASS...HIGHWAY 93 SULA TO LOST TRAIL PASS... 
  LOLO PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING
SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$

MTZ004-032030-
/O.CON.KMSO.WW.Y.0020.000000T0000Z-120304T0000Z/
LOWER CLARK FORK REGION-
529 AM MST SAT MAR 3 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* IMPACTS/TIMING:SNOW WILL DEVELOP CONTINUE THROUGH THIS 
  AFTERNOON. INTERSTATE 90 FROM LOOKOUT PASS TO HAUGAN WILL 
  REMAIN SNOW THROUGH THE DAY. HAUGAN EAST TO MISSOULA AND 
  HIGHWAY 200 MAY SEE POCKETS OF FREEZING RAIN OR DRIZZLE THIS 
  MORNING... CREATING HAZARDOUS DRIVING CONDITIONS. LOOKOUT PASS 
  WILL SEE INCREASED WINDS THIS AFTERNOON CREATING VISIBILITY 
  ISSUES FROM BLOWING SNOW. 

* SNOW ACCUMULATIONS:1 TO 2 INCHES IN THE VALLEYS...3 TO 6 FROM 
  HAUGAN TO LOOKOUT PASS AND OVER EVARO HILL. 

* LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON 
  FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 
  LOOKOUT PASS TO HAUGAN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING
SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$
456 
WWUS45 KMSO 031346
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
646 AM MST SAT MAR 3 2012

MTZ005-043-031500-
/O.CAN.KMSO.ZR.Y.0004.000000T0000Z-120303T1900Z/
MISSOULA/BITTERROOT VALLEYS-POTOMAC/SEELEY LAKE REGION-
646 AM MST SAT MAR 3 2012

...FREEZING RAIN ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE
FREEZING RAIN ADVISORY. 

LIGHT SNOW IS EXPECTED FOR THE BITTERROOT AND MISSOULA VALLEYS
TODAY...WITH LITTLE OR NO ACCUMULATIONS. WHILE POTOMAC AND SEELEY
LAKE AREAS CAN EXPECTED 1 TO 2 INCHES OF NEW SNOW DURING THE DAY
TODAY. THE THREAT OF FREEZING RAIN IS MINIMAL.

$$

IDZ005-032200-
/O.CON.KMSO.WW.Y.0020.000000T0000Z-120304T0000Z/
NORTHERN CLEARWATER MOUNTAINS-
546 AM PST SAT MAR 3 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

* IMPACTS/TIMING: SNOW WILL CONTINUE THROUGH THIS AFTERNOON...
  CREATING DIFFICULT DRIVING CONDITIONS.

* SNOW ACCUMULATIONS:2 TO 4 INCHES. ELEVATIONS BELOW 3000 FEET
  WILL SEE A TRACE TO ONE INCH...WITH RAIN IS EXPECTED THIS
  AFTERNOON. 

* LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO 
  HEADQUARTERS...PIERCE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW OR ICE
ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ006-MTZ006-032200-
/O.CON.KMSO.WW.Y.0020.000000T0000Z-120304T0000Z/
SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS-
646 AM MST SAT MAR 3 2012 /546 AM PST SAT MAR 3 2012/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM
PST/ THIS AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM
PST/ THIS AFTERNOON. 

* IMPACTS/TIMING:SNOW WILL CONTINUE THROUGH THIS AFTERNOON...
  CREATING DIFFICULT DRIVING CONDITIONS. LOLO PASS WILL SEE
  INCREASED WINDS CREATING VISIBILITY ISSUES FROM BLOWING SNOW.

* SNOW ACCUMULATIONS: 1 TO 2 INCHES IN THE VALLEYS...4 TO 6 
  INCHES OVER LOLO PASS...DIXIE AND ELK CITY. 

* LOCATIONS IMPACTED INCLUDE...DIXIE...ELK CITY...HIGHWAY 12 
  LOWELL TO LOLO PASS...HIGHWAY 93 SULA TO LOST TRAIL PASS... 
  LOLO PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING
SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$

MTZ004-032200-
/O.CON.KMSO.WW.Y.0020.000000T0000Z-120304T0000Z/
LOWER CLARK FORK REGION-
646 AM MST SAT MAR 3 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* IMPACTS/TIMING: SNOW WILL CONTINUE THROUGH THIS AFTERNOON...
  CREATING DIFFICULT DRIVING CONDITIONS. LOOKOUT PASS WILL SEE
  INCREASED WINDS THIS AFTERNOON CREATING VISIBILITY ISSUES FROM
  BLOWING SNOW.

* SNOW ACCUMULATIONS: 1 TO 2 INCHES IN THE VALLEYS...3 TO 6 FROM 
  HAUGAN TO LOOKOUT PASS AND OVER EVARO HILL. 

* LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON 
  FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 
  LOOKOUT PASS TO HAUGAN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING
SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this freezing rain advisory went out at Mar 2, 2:53 AM PST, 7 hours 27 minutes earlier.

Area forecast discussion, Mar 2, 2:53 AM PST, 7 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
353 AM MST FRI MAR 2 2012

.DISCUSSION...THERE ARE TWO FACES TO THE WEATHER THIS MORNING FOR
THE NORTHERN ROCKIES: THE FIRST BEING THE LIGHT AND INTERMITTENT
SNOW SHOWERS THAT CONTINUE ACROSS WEST CENTRAL MONTANA AND CENTRAL
IDAHO. THESE SNOW SHOWERS HAVE KEPT CLOUD COVER THICK ACROSS THIS
REGION. TO THE NORTHWEST IT IS ANOTHER STORY...SHOWERS HAVE
DISSIPATED ALTHOUGH AREAS OF FOG HAVE DEVELOPED IN THE TIME THAT
SKIES HAD CLEARED OVERNIGHT. EVEN WITH INCOMING CLOUD COVER
STREAMING INTO NORTHWEST MONTANA AT THIS HOUR...OBSERVATIONS
CONTINUE TO COME IN DEPICTING AREAS OF FREEZING FOG. EXPECT FOG IN
THE NORTHWEST TO LIFT TO STRATUS BY MID MORNING AS SNOW SHOWERS
REDEVELOP OVER THE TERRAIN.

SATURDAY...MOIST AIR OF TROPICAL ORIGIN MOVES OVER A RIDGE
BUILDING OVER THE WEST COAST. A SHALLOW LAYER OF INSTABILITY NEAR
THE SURFACE WILL CAUSE SCATTERED SNOW SHOWERS OVER THE MOUNTAINS
OF NORTHWEST MONTANA. SOME SHOWERS WILL MOVE OFF THE MOUNTAINS
OVER AREA VALLEYS IN NORTHWEST MONTANA CAUSING RAIN SHOWERS. IN
CENTRAL IDAHO AND SOUTH OF INTERSTATE 90 IN MONTANA SHOWERS WILL
MAINLY STAY CONFINED TO THE MOUNTAINS DUE TO INCREASING STABILITY
AND DOWNSLOPE WINDS. ALSO EXPECT BREEZY CONDITIONS SATURDAY WITH
STRONG MOUNTAIN TOP WINDS.

SUNDAY...A RIDGE MOVES IN CAUSING PARTLY SUNNY AND MILD CONDITIONS.

MONDAY WILL BE A WARM DAY AHEAD OF A FRONT THAT WILL IMPACT THE
AREA MONDAY NIGHT AND TUESDAY MORNING. COLD AIR ALOFT AND WELL
DEFINED COLD FRONT WILL MAKE IT VERY UNSTABLE AGAIN CAUSING WIDE
SPREAD SNOW SHOWERS WHICH WILL CAUSE INTERMITTENT MODERATE TO
HEAVY SNOW AND WINDY CONDITIONS LOWERING VISIBILITY AND IMPACTING
TRAVEL.

WEDNESDAY THROUGH NEXT WEEKEND...THERE IS LOW CONFIDENCE IN A
RIDGE OF HIGH PRESSURE BEING ADVERTISED RATHER SLOPPILY BETWEEN
THE FORECAST MODELS. HAVE TRENDED THE FORECAST DRIER...BUT STILL
HESITANT TO REMOVE PRECIPITATION CHANCES COMPLETELY UNTIL BETTER
AGREEMENT IS SEEN IN THE MODELS.

&&

.AVIATION...SHALLOW FOG WILL BE PRESENT IN VALLEYS OF NORTHWEST
MONTANA INCLUDING TERMINAL KGPI THROUGH MID MORNING...WITH ALL
OTHER TERMINALS REMAINING FOG-FREE. LATER TODAY EXPECT SNOW
SHOWERS TO REMAIN PERSISTENT IN THE HIGH TERRAIN...WITH A STRONG
BREEZE DEVELOPING THROUGH THE AFTERNOON. WINDS SHOULD DIE BY
SUNSET WITH PRECIPITATION MOVING IN WITH THE NEXT WEATHER SYSTEM
FOR TONIGHT THROUGH SATURDAY.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...NONE.
&&

DISCUSSION...ALLEGRETTO/LEACH
AVIATION...ALLEGRETTO

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 10:20 AM PSTWinter Weather AdvisoryMSOClearwater, Idaho26 hr

Nearby

Freezing Rain Advisories in Montana, 2012Freezing Rain Advisories in Idaho, 2012Every freezing rain advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.